Accretive sets and differential equations in Banach spaces

H. Brezis, A. Pazy

Research output: Contribution to journalArticlepeer-review

50 Scopus citations


This paper is concerned with global solutions of the initial value problem (1)du/dt +Au∋0, u(0)=x where A is a (nonlinear) accretive set in a Banach space X. We show that various approximation processes converge to the solution (whenever it exists). In particular we obtain an exponential formula for the solutions of (1). Assuming X* is uniformly convex, we also prove the existence of a solution under weaker assumptions of A than those made by previous authors (F. Browder, T. Kato).

Original languageEnglish (US)
Pages (from-to)367-383
Number of pages17
JournalIsrael Journal of Mathematics
Issue number4
StatePublished - Dec 1970
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Accretive sets and differential equations in Banach spaces'. Together they form a unique fingerprint.

Cite this